Discussions By Condition: Sexual conditions

Period won't end. Prescribed birth control.

Posted In: Sexual conditions 2 Replies
  • Posted By: Anonymous
  • March 3, 2012
  • 10:50 PM

Hello. I am 30 and I have kind of lost track but I think I am going on week 8 of my period. This has been the heaviest period I have ever had. I was soaking super absorbancy tampons and pads at the same time in about 30 to 60 minutes. I went to the doctor after 5 weeks and he prescribed birth control pills. He started me out with taking 1 every 4 hours the first day, 2 every 4 hours the second day, then 1 every following day for a week. Well once I got to the 1 pill a day it started again. When I saw him he said if the pills did not work we would do a D & C. So the thought of having a D and C scares me so I gave it a few days but it got really bad again, and I just wanted to get it over with. So I called him back he said since the birth control pills did work when I was taking higher doses, just to start over and double the doses. He said after the first 2 every 4 hour days to take 2 pills a day and then to take another one any time I start bleeding later in the day after the first 2, and continue that for 7 days. So I have been doing that for about 8 or 9 days I think. My period still starts every day after I take the pills, and even when I take an extra 1 or 2 throughout the day, I still have some blood. I called him yesterday since it had been over a week since the last time I talked to him, and he said continue to do this and call him in 5 days. So I have still been taking the BC pills as directed yesterday, and took them as soon as I woke up today, and I am bleeding pretty heavily compared to the very little blood I have been experiencing on the pills. I don't know what to do. The birth control pills taken in this quantity are making me crazy. I am going from super emotional and crying to crazy irritable to the point that I can not stand anything to feeling so lonely and like nothing in the world matters to being very happy and content. Not to mention random fits of anxiety. I don't do drugs at all, I don't smoke cigarettes, I rarely drink,.. But in the last few days I have been smoking a very small amount of marijuana to help deal with the moods. It has been actually really helpful. Normally I am a very life loving person and since I have been on the pills, when I get in crazy emotional moods, sometimes I really just feel like what is the point in anything? I know that it is just hormones or whatever making me feel that way but this is not me and I am having such a hard time. Another thing is that even before the bc pills, ever since this period started I have been so freaking tired. I have missed several days of work. Today is Saturday, and I slept til 4. I came home from work thursday and friday and went right to bed. Has anyone ever experienced a period like this? Has anyone been prescribed a high does of birth control like this? When will this end? Help!!

Reply Flag this Discussion

2 Replies:

  • I understand what you are going through. I myself have bleed VERY heavily for 92 days before. Sounds like you need an ultrasound to check for a cyst. Please talk to your obgyn about a possible cyst. Those can get ugly.
    Haleydt23 3 Replies Flag this Response
  • Hi, I too am having the prolonged bleeding from my period. I am going on about 2 1/2 weeks now. No cramping or bloating, just the crazy bleeding with the blod clots. I am using super plus tampons and pads. I am usually normal, with the exception of a few years ago when my cycle stopped for 2 months, was perscribed Progesterone, and it was fine again. I can't get in til Tuesday. I have researched and it could be a number of things. One thing I saw was a possibility was Thyroid problems, which does run in the family. I'm so nervous!
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?